Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 141, NWS La Crosse, WI

September 21, 20075 counties in Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Sep 21, 2007, 3:57 PM CDT for 5 counties in Wisconsin. It was in force for 78 min. 14 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 21, 2007, 3:57 PM CDT (20:57 UTC)
Expired
Sep 21, 2007, 5:15 PM CDT
In force
78 min
Issued by
NWS La Crosse, WI
Area
Counties, with a storm outline in the text

Counties Jackson County, WI, La Crosse County, WI, Monroe County, WI, Trempealeau County, WI, Vernon County, WI

The radar

The La Crosse radar (KARX), 13 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 21, 4:08 PM CDTTSTM WND DMG2 Sw Galesville, WITREE FELL ON A CAR.
Sep 21, 4:09 PM CDTTSTM WND DMGLa Crosse, WIPOWER LINES BLOWN DOWN IN THE CITY.
Sep 21, 4:11 PM CDTTSTM WND GST 56La Crosse, WI
Sep 21, 4:11 PM CDTTSTM WND GST 58La Crosse, WIGUST OCCURRED AT THE NWS OFFICE.
Sep 21, 4:15 PM CDTTSTM WND DMGLa Crosse, WISEVERAL TREES DOWN ON EASTOOD DRIVE.
Sep 21, 4:15 PM CDTTSTM WND GST 0La Crosse, WISEVERAL TREES DOWN ON EASTWOOD DRIVE.
Sep 21, 4:20 PM CDTTSTM WND GST 604 E Wilton, WI
Sep 21, 4:20 PM CDTTSTM WND GST 60West Salem, WI
Sep 21, 4:35 PM CDTTSTM WND GST 602 W Sparta, WI
Sep 21, 4:45 PM CDTTSTM WND DMG2 W Rockland, WILARGE TREE DOWN OVER ROAD
Sep 21, 4:50 PM CDTTSTM WND GST 60Coon Valley, WIPEA SIZE HAIL
Sep 21, 5:02 PM CDTHAIL 0.753 Ene Westby, WI
Sep 21, 5:05 PM CDTTSTM WND DMGWestby, WITREES AND POWERS LINE DOWN.
Sep 21, 5:20 PM CDTTSTM WND GST 604 E Wilton, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 21, 2:46 PM CDTTornado WatchSPC8 hr
Sep 21, 3:53 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.0 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2007-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 922 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2007-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
922 J/kg
Mixed-layer CIN
-319 J/kg
Mixed-layer LCL
1058 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 212057
SVRARX
WIC053-063-081-121-123-212215-
/O.NEW.KARX.SV.W.0141.070921T2057Z-070921T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
357 PM CDT FRI SEP 21 2007

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN VERNON COUNTY IN SOUTHWEST WISCONSIN...
  SOUTHERN JACKSON COUNTY IN WEST CENTRAL WISCONSIN...
  LA CROSSE COUNTY IN WEST CENTRAL WISCONSIN...
  MONROE COUNTY IN WEST CENTRAL WISCONSIN...
  SOUTHERN TREMPEALEAU COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL 515 PM CDT

* AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH...ROUGHLY ALONG A
  LINE EXTENDING FROM BRICE PRAIRIE TO LA CRESCENT TO SPRING GROVE...
  AND MOVING NORTHEAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  LA CROSSE AROUND 400 PM...
  SPARTA AROUND 435 PM...
  TOMAH AROUND 500 PM...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.

LAT...LON 4374 9034 4357 9123 4366 9126 4379 9125
      4387 9130 4401 9146 4404 9157 4405 9157
      4442 9033
TIME...MOT...LOC 2057Z 246DEG 39KT 4400 9130 4383 9125
          4358 9153

$$

THOMPSON
7 follow-up statements
000 
WWUS53 KARX 212106
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
406 PM CDT FRI SEP 21 2007

WIC053-063-081-121-123-212215-
/O.CON.KARX.SV.W.0141.000000T0000Z-070921T2215Z/
TREMPEALEAU WI-JACKSON WI-MONROE WI-LA CROSSE WI-VERNON WI-
406 PM CDT FRI SEP 21 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHWESTERN VERNON...LA CROSSE...MONROE...SOUTHERN JACKSON AND
SOUTHERN TREMPEALEAU COUNTIES...

AT 404 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH...ROUGHLY ALONG A
LINE EXTENDING FROM FRANKLIN TO LA CROSSE TO CALEDONIA...MOVING
NORTHEAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WEST SALEM AROUND 415 PM...
  STODDARD AND BANGOR AROUND 425 PM...
  CATARACT AROUND 430 PM...
  SPARTA AND MILLSTON AROUND 440 PM...
  FORT MC COY AROUND 445 PM...

REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.

LAT...LON 4374 9034 4357 9123 4366 9126 4379 9125
      4387 9130 4401 9146 4404 9157 4405 9157
      4442 9033
TIME...MOT...LOC 2106Z 246DEG 39KT 4417 9110 4385 9120
          4358 9151

$$

THOMPSON
000 
WWUS53 KARX 212119
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
418 PM CDT FRI SEP 21 2007

WIC053-063-081-121-123-212215-
/O.CON.KARX.SV.W.0141.000000T0000Z-070921T2215Z/
TREMPEALEAU WI-JACKSON WI-MONROE WI-LA CROSSE WI-VERNON WI-
418 PM CDT FRI SEP 21 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHWESTERN VERNON...LA CROSSE...MONROE...SOUTHERN JACKSON AND
SOUTHERN TREMPEALEAU COUNTIES...

AT 411 PM CDT...WIND GUSTS WERE MEASURED AT 58 MPH AT THE LA CROSSE 
NATIONAL WEATHER SERVICE. IN ADDITION...POWER LINES WERE BLOWN DOWN 
IN THE CITY OF LA CROSSE AT 411 PM CDT.

AT 414 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH...ROUGHLY ALONG A
LINE EXTENDING FROM FRANKLIN TO WEST SALEM TO CALEDONIA...MOVING
NORTHEAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BANGOR AROUND 425 PM...
  STODDARD AND CATARACT AROUND 430 PM...
  SPARTA AND MILLSTON AROUND 440 PM...
  FORT MC COY AROUND 445 PM...
  COON VALLEY AROUND 450 PM...

REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.

LAT...LON 4374 9034 4357 9123 4366 9126 4379 9125
      4387 9130 4401 9146 4404 9157 4405 9157
      4442 9033
TIME...MOT...LOC 2118Z 246DEG 39KT 4422 9093 4390 9103
          4357 9143

$$

THOMPSON
000 
WWUS53 KARX 212133
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
433 PM CDT FRI SEP 21 2007

WIC121-212142-
/O.CAN.KARX.SV.W.0141.000000T0000Z-070921T2215Z/
TREMPEALEAU WI-
432 PM CDT FRI SEP 21 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN TREMPEALEAU COUNTY IS
CANCELLED...

LAT...LON 4357 9122 4366 9126 4379 9125 4398 9142
      4399 9134 4404 9131 4409 9118 4408 9116
      4410 9115 4442 9034 4374 9034
TIME...MOT...LOC 2132Z 246DEG 39KT 4428 9074 4395 9069
          4362 9113

$$

WIC053-063-081-123-212215-
/O.CON.KARX.SV.W.0141.000000T0000Z-070921T2215Z/
JACKSON WI-MONROE WI-LA CROSSE WI-VERNON WI-
433 PM CDT FRI SEP 21 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHWESTERN VERNON...LA CROSSE...MONROE AND SOUTHEASTERN JACKSON
COUNTIES...

AT 420 PM CDT...SPOTTERS REPORTED WIND GUSTS OF 60 MPH IN WEST SALEM.
IN ADDITION...AT 430 PM CDT...SPOTTERS REPORTED WIND GUSTS OF 55 MPH 
IN WESTERN PARTS OF MONROE COUNTY...OR JUST WEST OF SPARTA.

AT 427 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH...ROUGHLY ALONG A LINE EXTENDING FROM BLACK RIVER FALLS TO SPARTA
TO STODDARD...MOVING NORTHEAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  TOMAH AND WESTBY AROUND 450 PM...
  CASHTON AROUND 455 PM...

REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.

LAT...LON 4357 9122 4366 9126 4379 9125 4398 9142
      4399 9134 4404 9131 4409 9118 4408 9116
      4410 9115 4442 9034 4374 9034
TIME...MOT...LOC 2132Z 246DEG 39KT 4428 9074 4395 9069
          4362 9113

$$

THOMPSON
000 
WWUS53 KARX 212140
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
440 PM CDT FRI SEP 21 2007

WIC053-063-081-123-212215-
/O.CON.KARX.SV.W.0141.000000T0000Z-070921T2215Z/
JACKSON WI-MONROE WI-LA CROSSE WI-VERNON WI-
440 PM CDT FRI SEP 21 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHWESTERN VERNON...LA CROSSE...MONROE AND SOUTHEASTERN JACKSON
COUNTIES...

AT 435 PM CDT...SPOTTERS REPORTED WIND GUSTS OF 55 TO 60 MPH JUST 
WEST OF SPARTA.

AT 437 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH...ROUGHLY ALONG A LINE EXTENDING FROM MILLSTON TO SPARTA TO COON
VALLEY...MOVING NORTHEAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  TOMAH AND WESTBY AROUND 450 PM...

REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.

LAT...LON 4357 9122 4366 9126 4379 9125 4398 9142
      4399 9134 4404 9131 4409 9118 4408 9116
      4410 9115 4442 9034 4374 9034
TIME...MOT...LOC 2139Z 246DEG 39KT 4431 9064 4389 9068
          4362 9102

$$

THOMPSON
000 
WWUS53 KARX 212149
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
449 PM CDT FRI SEP 21 2007

WIC053-063-081-123-212215-
/O.CON.KARX.SV.W.0141.000000T0000Z-070921T2215Z/
JACKSON WI-MONROE WI-LA CROSSE WI-VERNON WI-
449 PM CDT FRI SEP 21 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHWESTERN VERNON...LA CROSSE...MONROE AND SOUTHEASTERN JACKSON
COUNTIES...

AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH...ROUGHLY ALONG A LINE EXTENDING FROM 11
MILES SOUTHEAST OF HATFIELD TO TOMAH TO WESTBY...MOVING NORTHEAST AT
40 MPH.

* SEVERE THUNDERSTORMS WILL BE ACROSS...
  RURAL AREAS OF EAST CENTRAL JACKSON COUNTY AT 500 PM
  RURAL AREAS OF EASTERN MONROE COUNTY AT 500 PM
  RURAL AREAS OF SOUTHEASTERN MONROE COUNTY AT 510 PM
  RURAL AREAS OF NORTHWEST VERNON COUNTY AT 510 PM

REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.

LAT...LON 4357 9122 4366 9126 4379 9125 4398 9142
      4399 9134 4404 9131 4409 9118 4408 9116
      4410 9115 4442 9034 4374 9034
TIME...MOT...LOC 2148Z 246DEG 39KT 4435 9051 4393 9056
          4366 9090

$$

THOMPSON
000 
WWUS53 KARX 212155
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
455 PM CDT FRI SEP 21 2007

WIC053-063-081-123-212215-
/O.CON.KARX.SV.W.0141.000000T0000Z-070921T2215Z/
JACKSON WI-MONROE WI-LA CROSSE WI-VERNON WI-
455 PM CDT FRI SEP 21 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHWESTERN VERNON...LA CROSSE...MONROE AND SOUTHEASTERN JACKSON
COUNTIES...

AT 450 PM CDT...SPOTTERS REPORTED 55 TO 60 MPH WINDS AT COON VALLEY.

AT 450 PM CDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS 
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...ROUGHLY 
ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF SHORTVILLE TO TOMAH TO 
WESTBY...MOVING NORTHEAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE OVER...
  RURAL AREAS OF SOUTHEASTERN MONROE COUNTY THROUGH 515 PM
  RURAL AREAS OF NORTHWEST VERNON COUNTY THROUGH 515 PM

REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.

LAT...LON 4357 9122 4366 9126 4379 9125 4398 9142
      4399 9134 4404 9131 4409 9118 4408 9116
      4410 9115 4442 9034 4374 9034
TIME...MOT...LOC 2153Z 246DEG 39KT 4437 9044 4395 9049
          4368 9083

$$

THOMPSON
000 
WWUS53 KARX 212212
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
512 PM CDT FRI SEP 21 2007

WIC053-063-081-123-212220-
/O.EXP.KARX.SV.W.0141.000000T0000Z-070921T2215Z/
JACKSON WI-MONROE WI-LA CROSSE WI-VERNON WI-
512 PM CDT FRI SEP 21 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN VERNON...LA
CROSSE...MONROE AND SOUTHEASTERN JACKSON COUNTIES EXPIRES AT 515 PM
CDT...

AT 502 PM CDT...A COOPERATIVE WEATHER OBSERVER REPORTED HAIL THE 
SIZE OF PENNIES 3 MILES EAST NORTHEAST OF WESTBY.

THE WARNING MAY NEED TO BE REISSUED FOR SOUTHEAST PART OF MONROE 
COUNTY. THE STORMS HAVE MOVED OUT OF SOUTHEAST JACKSON AND LA CROSSE 
COUNTY.

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA.

STRONG STORMS ARE STILL POSSIBLE. THEREFORE...PERSONS ARE URGED TO
STAY TUNED TO YOUR FAVORITE MEDIA SOURCE FOR THE LATEST WEATHER
INFORMATION.

LAT...LON 4357 9122 4366 9126 4379 9125 4398 9142
      4399 9134 4404 9131 4409 9118 4408 9116
      4410 9115 4442 9034 4374 9034
TIME...MOT...LOC 2210Z 246DEG 39KT 4424 9027 4399 9023
          4372 9058

$$

THOMPSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 2:24 PM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Sep 21, 2:24 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
224 PM CDT FRI SEP 21 2007

.SHORT TERM...THIS AFTERNOON THROUGH SUNDAY NIGHT

SEVERE WEATHER THREAT THIS AFTERNOON AND EARLY EVENING ARE THE
MAIN CONCERN FOR THIS PART OF THE FORECAST.

AT 2 PM...A 995 MB SURFACE LOW WAS CONTINUING TO DEEPEN ACROSS
NORTH CENTRAL MINNESOTA. IMPRESSIVE HEIGHT FALLS /3 TO 5 MB/ ARE
SHOWING UP ACROSS WESTERN UPPER MICHIGAN AND WESTERN LAKE SUPERIOR.
AS A RESULT...I WOULD EXPECT THIS LOW TO CONTINUE TO MOVE NORTHEAST
AND DEEPEN. THE SEPTEMBER 21ST MODELS ARE IN GOOD AGREEMENT THAT
THIS LOW PRESSURE AREA WILL FALL TO AROUND 990 MB NORTH OF LAKE
SUPERIOR BY 00Z SATURDAY. A COLD FRONT EXTENDS FROM THIS LOW FROM
DULUTH MINNESOTA SOUTHWEST TO BEATRICE NEBRASKA. AHEAD OF THIS
FRONT...PARTLY SUNNY SKIES HAS ALLOWED TEMPERATURES TO CLIMB INTO
THE 80S. THE COMBINATION OF THESE TEMPERATURES AND DEW POINTS IN
THE MID 60S ARE PRODUCING BETWEEN 1500 TO 2000 J/KG. WARM AIR
ALOFT IS CURRENTLY PREVENTING THIS INSTABILITY FROM BEING
RELEASED. A 17Z SOUNDING MPX SHOWED AN IMPRESSIVE 16C AROUND
770 MB. TAMDAR SOUNDINGS DURING THE PAST HOUR ARE SHOWING THAT
THIS CAP IS SLOWLY WEAKENING AND IT SHOULD CONTINUE THIS PROGRESS AS
A VIGOROUS SHORT WAVE TROUGH MOVES EAST THROUGH THE REGION THIS
AFTERNOON. THE MAIN QUESTION IS WHERE THE LINE OF THUNDERSTORMS
WILL DEVELOP. KARX RADAR IS SHOWING AN ACCAS FIELD ALONG AND AHEAD
OF THIS FRONT. WE ARE CURRENTLY THINKING THAT A SCATTERED TO
BROKEN LINE OF CONVECTION WILL BEGIN TO DEVELOP ACROSS SOUTHEAST
MINNESOTA AND NORTHEAST IOWA BETWEEN 3 PM AND 4 PM FROM ROCHESTER
MINNESOTA TO WATERLOO IOWA...AND THEN THE LINE WILL QUICKLY FILL IN
AS IT MOVES EAST INTO WISCONSIN. WITH EFFECTIVE SHEAR BETWEEN
40 AND 45 KNOTS...THERE IS MORE THAN ENOUGH SHEAR FOR SOME DISCRETE
SUPERCELLS TO DEVELOP ALONG THE LINE. WITH STRONG WINDS ALOFT
HELPING TO CREATE LONG HODOGRAPHS...WE EXPECT THAT THE MAIN SEVERE
WEATHER THREAT IS GOING TO BE DAMAGING WINDS ASSOCIATED WITH THE
SQUALL LINE. HOWEVER THERE WILL ALSO BE THE POTENTIAL OF LARGE
HAIL AND MAYBE A TORNADO IF A LINE ECHO WAVE PATTERN DEVELOPS
ALONG THE FRONT.

BEHIND THIS COLD FRONT...MSAS IS SHOWING PRESSURE RISES UP TO 6 MB
ACROSS SOUTHWEST MINNESOTA AND THIS ALLOWING TO BRING STRONGER
WINDS ALOFT DOWN TO THE SURFACE. THESE STRONGER WINDS SHOULD QUICKLY
DIMINISH AS THE COLD FRONT MOVES AWAY FROM THE AREA LATE THIS
EVENING AND OVERNIGHT.

HIGH PRESSURE WILL BE LOCATED ACROSS THE UPPER MISSISSIPPI RIVER
VALLEY ON SATURDAY AND THEN MOVE EAST OF THE AREA ON SATURDAY
NIGHT AND SUNDAY. WITH LIGHT WINDS AND POSSIBLY AN INVERSION
AROUND 975 MB ON SATURDAY...THERE IS SOME QUESTION ON HOW
TEMPERATURES WILL RESPOND. FOR THE TIME BEING...I JUST WENT JUST
BELOW GFS MOS TEMPERATURE GUIDANCE. HOWEVER IF WE ARE ABLE TO SEE
ANY MIXING AT ALL...TEMPERATURES WILL HAVE THE POTENTIAL OF
CLIMBING INTO THE MID AND UPPER 70S.

ON SUNDAY NIGHT...THE MODELS ARE STILL HINTING THAT WE MAY SEE
ENOUGH ELEVATED INSTABILITY AND MOISTURE RETURN ON THE BACK SIDE
OF THE HIGH FOR THE DEVELOPMENT OF A FEW SHOWERS AND THUNDERSTORMS.

.LONG TERM...MONDAY THROUGH FRIDAY

A COLD FRONT WILL MOVE EAST THROUGH THE UPPER MISSISSIPPI RIVER
VALLEY ON MONDAY AFTERNOON AND EVENING. ADDITIONAL LIFT WILL
PROVIDED BY THE STRONG DIVERGENCE ALOFT ASSOCIATED WITH THE RIGHT
ENTRANCE REGION OF A 100 KNOT 250 MB JET. AT THIS TIME...IT LOOKS
LIKE THE AREA WILL SEE MOST UNSTABLE CAPES IN THE 1000 TO
2000 J/KG RANGE /THIS HIGHLY DEPENDENT UPON THE AMOUNT OF SUNSHINE
THAT WE SEE/ AND THE 0-6 KM SHEAR WILL BE GREATER THAN 45 KNOTS
ACROSS THE FORECAST AREA. AS A RESULT...I AM THINKING THERE MAY BE
A THREAT OF SEVERE WEATHER WITH THIS SYSTEM. HOWEVER DEPENDING ON
WHAT SUBTROPICAL DEPRESSION TEN DOES IN THE GULF OF MEXICO THIS
WEEKEND...THERE WILL BE A POTENTIAL THAT THIS FRONT MAY SLOW UP A
BIT...SO VERY UNSURE OF TIMING RIGHT NOW.

AFTER THIS FRONT MOVES THROUGH THE REGION...THE NEXT CHANCE OF
PRECIPITATION LOOKS TO BE ON FRIDAY AND FRIDAY NIGHT AS YET
ANOTHER COLD FRONT MOVES THROUGH THE REGION.

&&

.AVIATION...THIS AFTERNOON AND EVENING

A COLD FRONT WILL MOVE THROUGH THE TAF SITES LATER THIS AFTERNOON.
SOUTH WINDS WILL GUST AHEAD OF THE FRONT WITH NORTHWEST WINDS BEHIND
THE FRONT. BY 21-22Z TSRA DEVELOPMENT IS EXPECTED ALONG THE N-S
FRONT IN CENTRAL MN AND THIS WILL IMPACT THE AIR SPACE AROUND THE
TAFS AS IT MOVES EAST. HAVE NARROWED THE IMPACT WINDOW TO A 2 HOUR
TEMPO WINDOW HOWEVER TSRA IMPACT WILL BE LESS THAN ONE HOUR AT THE
AIRFIELDS. POTENTIAL EXISTS FOR DAMAGING WINDS FROM THE WEST SHOULD
A MATURE SQUALL LINE ORGANIZE ITSELF. THIS IS EXPECTED TO BE A
GREATER THREAT AT KLSE THAN KRST. HAVE NOT INCLUDED IT IN THE TAFS
BUT WILL MONITOR AND ADD IT SHOULD THE TSRA LINE WARRANT. VFR WILL
BE MOVE IN RAPIDLY BEHIND THE FRONT.

ARTCC ROUTING WILL BE IMPACTED BY THIS NEARLY CONTINUOUS LINE OF
TSRA...ESPECIALLY IN THE EVENING HOURS.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

AVIATION - DAB
SHORT AND LONG TERM - BOYNE
Hazardous weather outlook, Sep 21, 3:41 PM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
341 PM CDT FRI SEP 21 2007

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-221100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
341 PM CDT FRI SEP 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT

PREVIOUS THREATS FOR SEVERE STORMS STILL ON TRACK...HOWEVER TIMING
HAS ACCELERATED BY ABOUT 2 HOURS FURTHER EAST.

SHOWERS AND THUNDERSTORMS WERE DEVELOPING AHEAD OF A STRONG COLD
FRONT LATE THIS AFTERNOON. FAVORABLE INSTABILITY AND WIND PROFILES
WILL SUPPORT THE POTENTIAL FOR MANY OF THESE STORMS TO PRODUCE WIND
DAMAGE...WITH LARGE HAIL A SECONDARY THREAT. IT APPEARS THE MOST
WIDESPREAD WIND DAMAGE FROM THE STORMS WILL BE NORTH OF I-90...AND
NEAR AND EAST OF THE MISSISSIPPI RIVER AS THE LINE OF STORMS
INTENSIFIES. AN ISOLATED TORNADO CANNOT BE RULED OUT.

THE STORMS SHOULD AFFECT A GIVEN LOCATION FOR ABOUT 1-2
HOURS. UPDATED TIMING APPROXIMATIONS...
IN EXTREME SOUTHEAST MINNESOTA...THROUGH 5 PM...
IN NORTHEAST IOWA...THROUGH 6 PM...
IN WESTERN AND NORTH CENTRAL WISCONSIN...THROUGH 6 PM...
IN CENTRAL AND SOUTHWEST WISCONSIN...MAINLY BETWEEN 5 AND 7 PM...

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY

ANOTHER COLD FRONT WILL MOVE OUT OF THE NORTHERN PLAINS AND INTO THE
UPPER MISSISSIPPI RIVER VALLEY ON MONDAY...TRIGGERING SHOWERS AND
THUNDERSTORMS FOR MONDAY AND MONDAY NIGHT. WHILE ITS TOO EARLY TO
ASCERTAIN THE SEVERE WEATHER THREAT WITH THE FRONT AT THIS TIME...
IT DOES APPEAR THAT THERE WILL BE SUFFICIENT INSTABILITY...AND
FAVORABLE WIND PROFILES...WHERE SEVERE WEATHER COULD BECOME A
CONCERN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THROUGH EARLY EVENING. LOCAL
SPOTTERS CAN MONITOR RADAR FOR DEVELOPMENT OF THE THUNDERSTORMS TO
THEIR WEST AND POSSIBLY PROVIDE BETTER DEPLOYMENT TIMING.

.EMERGENCY MANAGEMENT COORDINATION...

THE CJIS SYSTEM IN MINNESOTA IS NOT FUNCTIONING. IT IS RECOMMENDED
THAT EMERGENCY MANAGEMENT AND LAW ENFORCEMENT USE THE NWS WEB PAGE TO
MONITOR WARNINGS AND INFORMATION.  ADDRESS IS LISTED BELOW.

RIECK/BAUMGARDT
HTTP://WEATHER.GOV/LACROSSE...IN LOWER CASE.

In the hours before

Local storm report, Sep 21, 3:23 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
323 PM CDT FRI SEP 21 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0322 PM     HAIL             4 NE FOUNTAIN CITY      44.16N  91.64W
09/21/2007  E1.00 INCH       BUFFALO            WI   TRAINED SPOTTER

&&

JLB

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 4:04 PM CDTSevere Thunderstorm WarningARXClark26 min
Sep 21, 4:59 PM CDTSevere Thunderstorm WarningARXRichland, Vernon46 min
Sep 21, 5:06 PM CDTSevere Thunderstorm WarningARXAdams, Juneau39 min
Sep 21, 5:16 PM CDTSevere Thunderstorm WarningARXMonroe29 min
Sep 21, 5:31 PM CDTSevere Thunderstorm WarningARXCrawford29 min
Sep 21, 6:13 PM CDTSevere Thunderstorm WarningARXGrant47 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.